Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Increased sugar and creatinine levels. Recovering from UTI. Advice - Online Doctor Chats

Date : 01-Mar-2013
User rating for this question
Very Good Posted in: Kidney Conditions
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1227 Questions
Doctor:Hi Dr XXXXXXX here
Doctor:There was some technical problem
User:Hi Dr, looks like some tech issue
User:did you get the reports
Doctor:so had to disconnect it.
Doctor:Yes i did
Doctor:I went through it.
Doctor:He seems to be having Diabetes, which is not under control
User:yes we are monitoring 3 times a day and administering appropriate insulin so his recent blood sugar levels are close to 150
Doctor:Also there seems to increased creatinine levels
User:yes i wanted to ask about that... what does it indicate... he has probably just recovered (or still recovering) from the urinary tract infection... is it because of that or some other kidney problem?
Doctor:he is still recovering from the infection, because the ESR levels are still high
User:but you dont suspect kidney damage/ nephropathy?
Doctor:Yes , he need to be treated first to control the infection
Doctor:We cannot say right now that he has any kidney damage
User:he took the medicine for 10 days and stopped.
Doctor:because it is not too high
Doctor:also he needs to do scanning top confirm this
User:what kind of scanning?
Doctor:You will need to confirm this with Nephrologist , abdominal scanning
User:he underwent abdominal ultrasound but that didnt show anything
Doctor:ok that is good
Doctor:also he is having hypothyroidism
Doctor:his thyroid levels are low
User:yes he is taking thyronorm for that
Doctor:I think your physician would ahve told you
Doctor:ok, so he has been given all the medication
Doctor:other than this his cholestrol levels are fine
User:do you think the urinary infection would be okay in some time or do you think medication needs to be continued?
Doctor:He needs to recover from infection first, even this will raise his sugar levels
Doctor:since he is diabetic he will take a little while longer to lower his levels than normal people
Doctor:It needs to be continued
User:he took intravenous antibio for 3 days and then nitrfur s for 10 days
User:you think continue with nitrofur s?
Doctor:yes, for how many days was it prescribed to him
User:10 days
Doctor:ok, then let him continue
Doctor:Otherwise infection will spread
Doctor:to kidneys
User:for how many days more?
Doctor:if he has finished 3 days then 7 more days
User:no he finished 10days dose
Doctor:if he has finished then you can stop, what medication is he taking now s=currently
User:thyronorm, insulin and heart and bp medicines
Doctor:Is he in hospital right now
User:no at home
Doctor:ok, did you repeat this urine test again after Dr XXXXXXX told you.
User:yes the report will be available in 2 days and then i consult you back again
Doctor:ok, so this is the old report
User:no this is todays report
Doctor:Does he have any burning sensation while passing urine
Doctor:or any fever now
Doctor:increased frequency while passing urine
Doctor:Other than slight esr raise rest all are fine, according to the infection due to urinary tract infection
User:esr also has come down in one week, last time it was 104
Doctor:ok compared to previous report.He needs to increase water intake and
Doctor:does he take any syrup for infection
Doctor:like Citralka
Doctor:he can take this at night 2 tsp in a glass of water
Doctor:this will help reduce any infection if present
Doctor:Let him take the diabetic diet.
User:will do dr. thanks for your time
User:really appreciate your help
Doctor:and do monitor the creatinine levels
User:how often
Doctor:ok, once in 3 months
User:ok sure thanks very much
Doctor:you are welcome
Doctor:Kindly login for further queries.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor